I know this is an old post but I just found it and would love some more advice from you ladies.
I was on Ortho tricyclen for probably six years then was put on Ortho Lo when it came out and took that for about two years. I finally realized that the depression and moodswings were caused by Ortho Lo and thought I should get off of it. My new doctor told me to try Loestrin 24 Fe, I really loved the immediate results (felt like a human being again!) but thought it was too expensive, $50! So I went on the generic microgestin and had an even worse emotional experience than when I was on the Ortho Lo, so I went back on the Loestrin 24 Fe. I noticed that over the last few months my hair has been thinning, falling from the scalp, this has never happened before. Does anyone know if this could be from the Loestrin 24 Fe or simply from switching often and being on three different pills in the last four months? I love how I feel on Loestrin, but I don't want to go bald and am really concerned about the amount of hair loss.
I wish I could provide you with more insight on this topic, but I don't know a lot about this. I agree that Loestrin has been WONDERFUL for me, in terms of lacking the emotional side effects I experienced on other pills.
In terms of your hair loss... it's hard to say. Hair loss in general is caused by hormonal changes, and being on three different pills would definitely cause some changes. So, I would THINK that perhaps the loss could be attributed to that fluctuation. However, I read somewhere that generally speaking, Loestrin is not a particularly "hair-friendly" pill. It's highly androgentic and lower in estrogen vs. androgentic properties. It could very well be the reason for hair loss.
I've also read that hair loss can happen after STOPPING birth control, in a similar way to how a woman loses hair for a few months after giving birth (this is temporary).
In short, hormonal changes can definitely cause hair loss. I would talk to your doctor ASAP and try to find out if perhaps it might just be due to all of the switching and might stop after your hormone levels become more balanced on the Loestrin.
Sorry I can't help more, but I really do hope you figure this out. Happy holidays and keep us updated.